hello ive been suffering from benign palpitations(ectopic beats) for past two months. i visited my doctor and he put me on atenolol for two months which were not very helpful and actually increased the number of these episodes, i hear that this is commonly happens with atenolol along with toprol. If so, why do doctors continuously prescribe these for ectopic beats because i read that two drugs;rythmol and flecainide are highly effective in eliminating skipped beats. Is it because family doctors dont have enough specialist in dealing with this subject and just prescribe the two most popular medications(atenolo and toprol) for irregular heartbeats or is it because rythmol & flecainide can have serious side effects and are only necessary for more extreme cases where benefits would outweigh the risks?
I just read your post here , its very interesting - as iv had palpaitions for meny years off and on .. sometimes non stop for months !! iv been on 14 diffrent b.p medications ,and
none worked well.. toprol and antenolol beta blockers -also worked but not very well..as
palps came back on me, funny I was recently put on ccb verapamil - it seems to slow them down -but they come back off and on .. clusters of 2s and 3s.. hate them !!!
I will now ask my doctor about rythmol / and /flecainide for palps.. at least try one of them and see how bad the side effects are ? gosh I got so meny side effects from these
other b.p meds before.. whats worse ?? its worth a shot ! if it can stop them totaly.
by the way- a friend of mine had palps before -and I belive he was on rythmol or something like it for about 1month.. it stopped his palps.. he was able to go back on a
ace inhibbitor after and has not gotten any palps since. ?
well iv been in the ER 4 times already with palps. so think its time to speak up..
and try something diffrent .. if even for a short time ..
The two drugs that you mention, Flecainide & Rhythmol, are not given as a first line treatment for benign ectopics.
Your last statement, "because rythmol & flecainide can have serious side effects and are only necessary for more extreme cases where benefits would outweigh the risks? " is correct. Doctors do not typically withold medication due to popularity of others. Everyone is unique and what may work for one may not work for another. Dr's that I have worked with as well as my own, prefer to start patients on drugs with the least known side effects or risks to the patient and work up to the riskier ones....The risker ones being better known as "The big guns"
I recommend trying a different Betablocker like Nadalol or Metroprolol or switching to a Calcium Channel Blocker like Diltiazem or Verapamil, there are others but the ones I have mentioned have helped many to have reduced symptoms without intolerable side effects. I would suggest use of the antiarrhythmics like Flec and Rhythmol be your last resort.
Hi: I asked the doctor this afternoon, he said keep on the verapamil and spirolactone
as before he is now adding a small dose of a dieuretic to the mix .. of b.p meds daily.
he said it should stop the palps or at least slow them down (way down ) however im sick
of having them happen ! I keep wondering what goes out of wack on me ..as these happen off and on sometimes not at all for months at a time ? I did notice a lot of gas..
going on ..like burping and bloating belly conditions, as this started with the use of a beta blocker and now the ccb. ??? just dont know and not one doctor seems to know
as iv been tested over and over for it..
maybe im wired up wrong eletronics .. inside me ? birth defect or something ??
its hell living like this !!
in short the doctor was aginst giving those drugs to me .. at this time he said..
I can understand why.. but what to do ????
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.